Hail, Palo Pinto
- When
- April 21, 5:50 PM CST
- Where
- Palo Pinto County, Palo Pinto
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.767, -98.300
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 21, 5:40 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 640 PM CDT THU APR 21 2005 .AVIATION... CIN WILL BE TOUGH TO OVERCOME TONIGHT WITH ABSENCE OF DYNAMICAL FORCING DURING PERIOD OF STRONGEST DIABATIC HEATING. BY 3-6Z A DIVERGENT LEFT FRONT QUAD OF A STRONG SUBTROPICAL JET MOVES ACROSS NORTH TEXAS AND WATER VAPOR LOOP SHOWS A SHORTWAVE TO THE SW WHERE STORMS ARE FIRING IN SJT CWA WHICH MAY BE ENOUGH TO PRODUCE CONVECTION. THEREFORE WILL CONTINUE A VCTS FORECAST FOR METROPLEX SITES AS AM NOT CONFIDENT ENOUGH FOR TEMPO THUNDER. FRONT WILL MOVE THROUGH EARLY IN THE MORNING WITH WINDS INCREASING TOMORROW AND VFR PREVAILING. TR/92 && .UPDATE... UPDATED FCSTS OUT ALREADY FOR SVR TSTORM WATCH #179 FOR NW 1/2 OF N TX INCLUDING D/FW METROPLEX...BUT NOT WACO (SEE SAW 9 OR REFERENCE OUR WEBPAGE FOR GRAPHICS) THROUGH MIDNIGHT CDT. SCT STORMS NOW GOING UP ALONG PRE-FRONTAL TROUGH OVER NW ZONES THAT HAD CAUGHT UP TO OLD OUTFLOW BOUNDARY FROM LAST NIGHT/S CONVECTION. 110-120 KT UPPER JET NOW MOVING INTO FAR W TX WITH N TX IN LEFT EXIT REGION AND CAPES APPROACHING 2000 J/KG IN VCNTY OF BOUNDARY WHERE TEMPS HAD WARMED TO THE MID 80S AT 5 PM. 18Z FWD SOUNDING DID SHOW A DECENT ELEVATED MIXED LAYER...HOWEVER INSOLATION ALONG WITH INCREASING MSTR CONVERGENCE ALONG BOUNDARY AND FORCING ALOFT SHOULD CONTINUE TO HELP RESULT IN SCT STORMS JUST WEST OF METROPLEX THROUGH SUNSET...POSSIBLY SEVERE DESPITE MARGINAL H7-H5 FLOW...THEN CONGEAL INTO A SQUALL LINE AFTER DARK...ESPECIALLY ACROSS AREAS ALONG/N OF I-20 WHERE BETTER ORGANIZATIONAL MID LVL FLOW EXISTS. THUS...RAISED POPS AS WELL DUE TO FORCING WHICH KEEP BREAKING THE CAP THROUGH MID EVENING. 05/ && .PREV DISCUSSION... /ISSUED 245 PM CDT THU APR 21 2005/ DISCUSSION... VERY PROBLEMATIC FORECAST FOR THE EVENING AND OVERNIGHT HOURS. STRONG CAPE...STRONG SHEAR...AND STRONG INVERSION (CAP) ARE ALL EVIDENT TODAY. WILL THE CAP BREAK? 18Z SOUNDING SHOWS CAP STRONGER THAN 12Z...WITH NO LARGE SCALE LIFT PROGGED BY MODELS THIS AFTERNOON TO RAPIDLY WEAKEN IT. IF THE UPPER LOW WAS MOVING ACROSS OKLAHOMA INSTEAD OF NEBRASKA...THIS WOULD BE A MUCH MORE INTERESTING EVENING. AS FRONT APPROACHES TONIGHT CAP WILL WEAKEN SOME...AND BY LATE TONIGHT MAY BE WEAK ENOUGH TO ALLOW CONVECTION AS THE FRONT MOVES ACROSS THE AREA LATE THIS EVENING INTO FRIDAY MORNING. IF STORMS CAN FORM...THEY HAVE A PRETTY GOOD CHANCE OF BECOMING SEVERE. BIGGEST THREATS ARE HAIL AND DOWNBURST WINDS DUE TO STEEP LAPSE RATES IN THE 0 TO -20 DEGREE PORTION OF THE SOUNDINGS AND DRY MID LEVEL AIR TO ENTRAIN AND BE COOLED BY RAIN SHAFTS. BY MIDDAY FRIDAY FRONT WILL BE THROUGH THE CWA AND A FINE FRIDAY AFTERNOON AND WEEKEND LIES AHEAD. RETURN FLOW CRANKS UP SUNDAY AFTERNOON WITH ANOTHER WEAK UPPER DISTURBANCE PROGGED THROUGH SUNDAY NIGHT INTO MONDAY SO HAVE KEPT SOME LOW POPS SUNDAY EVENING THROUGH TUESDAY MORNING. FROPA ON MONDAY NIGHT WILL SWITCH WINDS NORTH AND WILL BE THE MECHANISM THAT SHUTS OFF THE MOISTURE BY TUESDAY MORNING. 84 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /05
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU APR 21 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 AM CDT THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THIS EVENING AND OVERNIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. AN APPROACHING COLD FRONT WILL INTERACT WITH AND ABUNDANT LOW LEVEL MOISTURE TO BRING A CHANCE OF THUNDERSTORMS TO ALL OF NORTH TEXAS TONIGHT. ALTHOUGH MOISTURE AND INSTABILITY WILL REMAIN HIGH AHEAD OF THE FRONT...A LAYER OF WARM AIR ALOFT MAY LIMIT OR PREVENT THE THUNDERSTORMS FROM FORMING. HOWEVER...ANY STORMS THAT DO MANAGE TO FORM WILL QUICKLY INTENSIFY AND HAVE THE POTENTIAL TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL END FROM NORTHWEST TO SOUTHEAST ON FRIDAY MORNING. A FEW OF THE LINGERING STORMS HAVE THE POTENTIAL TO BECOME SEVERE...MAINLY SOUTHEAST OF AN ATHENS...WACO...TO KILLEEN LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREATS. THUNDERSTORM CHANCES WILL RETURN TO NORTH TEXAS SUNDAY NIGHT THROUGH TUESDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 4 AND 8 PM WEST OF A GAINESVILLE...WEATHERFORD...TO COMANCHE LINE. LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS THE REMAINDER OF NORTH TEXAS AFTER 8 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 458 PM CDT THU APR 21 2005 TXZ116-212300- PALO PINTO- 458 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A DEVELOPING STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PALO PINTO...MOVING EAST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE GRAFORD...MINERAL WELLS... PALO PINTO AND SALESVILLE. CONDITIONS ARE FAVORABLE FOR THIS STORM TO STRENGTHEN AND BECOME SEVERE BY 530 PM TO 600 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 606 PM CDT THU APR 21 2005 TXZ116-220000- PALO PINTO- 606 PM CDT THU APR 21 2005 ...SIGNIFICANT WEATHER UPDATE... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF PALO PINTO...MOVING EAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. WITH THE SLOW MOVEMENT OF THIS STORM...LOCALLY HEAVY RAINS MAY CAUSE MINOR FLOODING PROBLEMS IN AREAS ALONG OR JUST SOUTH OF HIGHWAY 180 AND NEAR HIGHWAY 281. CITIES IN THE PATH OF THIS STORM INCLUDE MINERAL WELLS.
The Dyess AFB radar (KDYX), 93 km away, was scanning. The volume nearest the first event began at 23:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443659.